Funnel Cloud, Collier
- When
- July 3, 1:20 PM EST
- Where
- Collier County, 3.94 mi WNW of Naples
- Reported by
- Trained Spotter
- Coordinates
- 26.143, -81.862
A funnel cloud was reported just off the coast west of Naples. Also reported via social media.
Deep tropical moisture covered South Florida resulting in scattered afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Deep tropical moisture covered South Florida resulting in scattered afternoon showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 3, 9:10 AM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1010 AM EDT WED JUL 3 2013
.UPDATE...
WATER VAPOR IMAGERY THIS MORNING SHOWED DEEP TROPICAL MOISTURE
WAS LOCATED OVER THE CENTRAL/EASTERN GULF AND STREAMING INTO THE
PANHANDLE OF FLORIDA. THIS DEEP MOISTURE WAS LOCATED TO THE EAST
OF THE RETROGRADING UPPER TROUGH/LOW CENTERED ACROSS MISSOURI.
MUCH DRIER MID LEVEL AIR WAS BEGINNING TO MOVE INTO THE NORTHWEST
BAHAMAS AS STRONG HIGH PRESSURE OVER THE WESTERN ATLANTIC BUILDS
TO THE SOUTHWEST. ALTHOUGH THE DEEPEST MOISTURE DOES NOT RESIDE
OVER THE REGION...THE 12Z SOUNDING THIS MORNING SHOWED
PRECIPITABLE WATER VALUES OF ALMOST 2.1 INCHES...WHICH WAS AROUND
ONE AND A HALF STANDARD DEVIATIONS ABOVE NORMAL. SOUTHEASTERLY
FLOW EXTENDED FROM THE SURFACE TO ABOVE 500MB...WHICH WILL KEEP
STORMS MOVING AROUND 15 KNOTS TO THE NORTHWEST. MODEL GUIDANCE
POPS ARE IN THE NUMEROUS TO WIDESPREAD CATEGORIES TODAY. THIS
GUIDANCE SEEMS TOO HIGH FOR THE EAST COAST METRO AREAS DUE TO THE
MORE DIURNAL NATURE OF THE CONVECTION AND THE DRIER AIR THAT IS
FORECAST TO MOVE TOWARDS THE REGION THROUGHOUT THE DAY. THE EAST
COAST SEA BREEZE SHOULD ALSO PUSH QUICKLY INLAND THIS MORNING...SO
ONLY WIDELY SCATTERED SHOWERS AND STORMS ARE EXPECTED BY THE MID
AFTERNOON FOR BROWARD COUNTY NORTHWARD ALONG THE EAST COAST. LEFT
THE HIGHER POPS IN FOR MIAMI-DADE COUNTY AS MODELS INDICATE THAT
SHOWERS AND STORMS MAY DEVELOP OVER THE ATLANTIC WATERS AND MOVE
TOWARDS THE KEYS AND DEEP SOUTH FLORIDA THIS AFTERNOON.
RAINFALL ACROSS GLADES COUNTY YESTERDAY PRODUCED FLOODING IN THE
PALMDALE AND MUSE AREAS...WITH MULTIPLE REPORTS OF HOMES HAVING
THEIR DRIVEWAYS BLOCKED DUE TO THE FLOODING. THE BEST CHANCE OF
RAIN AGAIN THIS AFTERNOON WILL BE ACROSS THIS REGION...SO FLOODING
WILL BE POSSIBLE ONCE AGAIN.
&&
.PREV DISCUSSION... /ISSUED 723 AM EDT WED JUL 3 2013/
AVIATION...
ONLY A FEW SHRAS AND TSRAS ARE LEFT THIS MORNING MAINLY ACROSS THE
ATLANTIC AND GULF WATERS. LATEST HIGH RESOLUTION MODELS KEEP THE
ACTIVITY OVER THE WATERS THROUGH THE MORNING. SOUTHEASTERLY FLOW
SHOULD CONTINUE THROUGH THE AFTERNOON AT AROUND 15 KNOTS WITH
HIGHER GUSTS. THIS SHOULD BE ENOUGH TO COUNTERACT ANY GULF BREEZE
DEVELOPMENT. KEPT VCSH MENTION AT ALL TERMINALS THROUGH 16Z WITH VCTS
AFTER THAT. CD
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 78 88 78 / 40 30 30 20
FORT LAUDERDALE 87 79 89 80 / 40 30 30 20
MIAMI 87 78 89 79 / 50 40 30 20
NAPLES 88 74 91 75 / 60 40 40 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL BROWARD-
COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...71/JEHAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 529 AM EDT WED JUL 3 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 529 AM EDT WED JUL 3 2013 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... ...SCATTERED THUNDERSTORMS AREA WIDE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING WITH THE BEST CHANCES ALONG GLADES...HENDRY...AND COLLIER COUNTIES AS WELL AS THE GULF WATERS. WIND: WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITHIN HEAVIER THUNDERSTORMS THIS AFTERNOON. FLOODING: BRIEF HEAVY DOWNPOURS COULD LEAD TO LOCALIZED URBAN FLOODING OF POORLY DRAINED AREAS...ESPECIALLY AREAS THAT HAVE RECEIVED HIGH RAINFALL TOTALS FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON HOURS THROUGH THE END OF THE WEEK...PARTICULARLY OVER THE INTERIOR AREAS. LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. THE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA INTO THE FOURTH OF JULY WEEKEND DUE TO THE EASTERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
917 AM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD PALMDALE 26.94N 81.31W
07/03/2013 GLADES FL EMERGENCY MNGR
EM RECEIVED MULTIPLE REPORTS OF FLOODING IN PALMDALE AND
MUSE. SOME DRIVEWAYS WERE BLOCKED DUE TO FLOODING IN
PALMDALE.
&&
RIVERAThe Miami radar (KAMX), 157 km away, was scanning. The volume nearest the first event began at 18:20 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported just off the coast west of Naples. Also reported via social media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462493.